Hail, San Miguel
- When
- June 22, 2:05 PM MST
- Where
- San Miguel County, 9 mi WSW of Mineral Hill
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.567, -105.550
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 22, 2:00 PM MST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT THU JUN 22 2006 .DISCUSSION...SEVERE THUNDERSTORMS INITIATED OVER NRN MOUNTAINS OF NEW MEXICO EARLY THIS AFTERNOON. OTHER STORMS BACK BUILDING ALONG LOW LEVEL MOIST AXIS FROM TX PANHANDLE INTO EC NM. EXPECT THESE TWO AREAS TO FILL IN WITH THE NE GETTING IN ON THE ACT AS WELL. THIS WHOLE AREA UNDER A SVR WATCH UNTIL 10 PM THIS EVENING. SHEAR SUFFICIENT FOR ROTATING UPDRAFTS AND LARGE HAIL. DAMAGING WINDS ALSO ANTICIPATED AS STORMS OVER MOUNTAINS MOVE ESE ACROSS PLAINS THIS EVENING. MEANWHILE...STORMS ALSO OVER SACS. THESE COULD ALSO GET QUITE STRONG BUT UPPER SUPPORT LACKING FOR WIDESPREAD SEVERE WEATHER. FARTHER WEST...AGAIN EXPECT DRY STORMS OVER GILA AND LOWER RIO GRANDE VALLEY. KABQ-KGNT AREA COULD SEE AN ISOLATED DRY T/VIRGA SHOWER WITH GUSTY WINDS EARLY THIS EVENING. MCS OVER NE NM WILL LIKELY PUSH A BOUNDARY WWD THROUGH THE GAPS IN THE CENTRAL MOUNTAIN CHAIN. IN ADDITION TO GUSTY EAST CANYON WINDS...THIS WILL SERVE TO PUSH LOW LEVEL MOISTURE A BIT FARTHER WEST FRIDAY. OVERALL EXPECT ANOTHER ROUND OF STORMS FRIDAY. ISOLATED SEVERE STORMS POSSIBLE...BUT PROBABLY NOT THE COVERAGE OF TODAY AS UPPER SUPPORT/SHEAR NOT AS IMPRESSIVE. NEW CROPS OF STORMS EXPECTED TO FIRE EACH DAY THIS WEEKEND AS DISTURBANCES ROTATE CLOCKWISE AROUND THE GREAT BASIN UPPER HIGH. ABQ METRO AREA MAY GET INTO MORE FAVORABLE RAIN SCENARIO AS STORMS FORM OVER SRN SANGRES AND SANDIAS AND MOVE SWWD IN UPPER FLOW. FAIRLY WET PATTERN TO CONTINUE ACROSS PARTS OF NM INTO NEXT WEEK ALTHOUGH UPPER STEERING FLOW WILL LIKELY RETURN TO A NW-SE FLOW...WHICH WILL TAKE STORMS OFF THE CENTRAL MTN CHAIN INTO THE EASTERN HIGH PLAINS...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 96 56 97 / 0 0 0 5 GALLUP.......................... 46 91 48 91 / 0 0 0 10 GRANTS.......................... 50 90 51 89 / 5 0 10 10 GLENWOOD........................ 60 94 58 95 / 5 10 10 20 CHAMA........................... 40 85 42 82 / 20 5 10 10 LOS ALAMOS...................... 53 83 55 85 / 10 10 10 20 RED RIVER....................... 42 75 42 75 / 20 20 10 20 TAOS............................ 48 84 47 86 / 20 20 10 20 SANTA FE........................ 55 86 55 86 / 20 10 20 20 SANTA FE AIRPORT................ 56 87 57 89 / 20 5 20 20 ESPANOLA........................ 53 90 54 91 / 20 5 20 20 ALBUQUERQUE HEIGHTS............. 66 91 66 92 / 10 5 20 20 ALBUQUERQUE VALLEY.............. 60 93 63 92 / 10 5 20 20 ALBUQUERQUE FOOTHILLS........... 62 89 62 92 / 10 10 20 20 ALBUQUERQUE WEST MESA........... 63 91 61 91 / 10 10 20 20 SOCORRO......................... 63 92 62 89 / 10 10 20 20 SANDIA PARK/CEDAR CREST......... 56 84 53 85 / 10 20 20 20 MORIARTY/ESTANCIA............... 53 87 55 86 / 20 10 20 20 CARRIZOZO....................... 59 89 59 88 / 10 20 20 20 RUIDOSO......................... 54 79 53 80 / 10 30 20 20 RATON........................... 52 82 51 84 / 40 30 10 10 LAS VEGAS....................... 52 81 51 82 / 30 20 20 20 ROY............................. 57 80 57 81 / 60 20 10 20 CLAYTON......................... 59 82 61 87 / 60 10 10 10 SANTA ROSA...................... 60 87 60 88 / 20 10 10 20 TUCUMCARI....................... 63 89 63 91 / 50 20 10 10 FORT SUMNER..................... 64 87 63 91 / 20 10 10 10 CLOVIS.......................... 63 87 62 90 / 50 20 10 10 PORTALES........................ 63 88 63 91 / 50 20 10 10 ROSWELL......................... 69 91 67 94 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 22 2006 NMZ001>021-026-231200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. THE AREA IS PRIMARILY NEAR AND EAST OF A LINE FROM RATON TO FORT SUMNER TO MILNESAND. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A FEW THUNDERSTORMS MAY ALSO PRODUCE GUSTY MICROBURST WINDS BETWEEN 40 AND 50 MPH ALONG THE CENTRAL MOUNTAIN CHAIN...AS WELL AS IN THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. THE STORMS WILL BE MAINLY DRY WEST OF THE CENTRAL MOUNTAIN CHAIN SO LIGHTNING STRIKES MAY CREATE FIRE STARTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON AND THIS EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN COLFAX...MORA...SAN MIGUEL...QUAY...CURRY...ROOSEVELT...HARDING AND UNION COUNTIES AS WELL AS EASTERN GUADALUPE COUNTY AND EASTERN DE BACA COUNTY. SUNDAY AND MONDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY BE REQUIRED IN NORTHEAST AND EAST CENTRAL AREAS. 43
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 150 PM MDT THU JUN 22 2006 NMZ005>007-012-013-018-020-021-222045- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- ROOSEVELT COUNTY- 150 PM MDT THU JUN 22 2006 ...SEVERE THUNDERSTORM WATCH UNTIL 10 PM MDT FOR NORTHEAST AND EAST CENTRAL NEW MEXICO... A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT THIS AFTERNOON AND THROUGH 10 PM FOR NORTHEAST AND EAST CENTRAL NEW MEXICO. STRONG THUNDERSTORMS CAPABLE OF LARGE HAIL AND GUSTY WINDS ARE EXPECTED TO FORM ACROSS NORTHEAST NEW MEXICO BETWEEN LAS VEGAS AND CLAYTON MAINLY BETWEEN 230 PM AND 5 PM. OTHER STORMS WILL DEVELOP FARTHER SOUTH TOWARDS SANTA ROSA...TUCUMCARI AND CLOVIS BY LATE AFTERNOON GENERALLY AFTER 5 PM. AT 150 PM...EARLY THUNDERSTORMS WERE FORMING IN THE NORTH MAINLY BETWEEN LAS VEGAS AND RATON. STORMS WILL MOVE TOWARDS THE EAST AND SOUTHEAST THIS AFTERNOON. A FEW OTHER STORMS HAD ALREADY FORMED IN TEXAS EAST OF CLOVIS AND PORTALES. DURING THIS WATCH BE SURE TO LISTEN FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS RELATED TO THIS DEVELOPING WEATHER. STAY ESPECIALLY ALERT TO RAPID STORM DEVELOP LATER THIS AFTERNOON BETWEEN 3 PM AND 6 PM. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 2 S LOS ALAMOS 35.86N 106.28W
06/22/2006 M1.00 INCH LOS ALAMOS NM LAW ENFORCEMENT
0155 PM HAIL LOS ALAMOS 35.89N 106.28W
06/22/2006 M1.00 INCH LOS ALAMOS NM PUBLIC
0205 PM HAIL LOS ALAMOS 35.89N 106.28W
06/22/2006 M0.75 INCH LOS ALAMOS NM TRAINED SPOTTER
&&
DSThe Albuquerque radar (KABX), 124 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510844, 5510845, 5510846.